Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 212, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 28, 2005, 12:48 AM CDT for Dakota County, Nebraska; Woodbury County, Iowa. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 12:48 AM CDT (05:48 UTC)
- Expired
- Jun 28, 2005, 1:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Woodbury County, IA, Dakota County, NE
The radar
The Omaha radar (KOAX), 120 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 12:58 AM CDT | HAIL 0.88 | Bronson, IA | |
| Jun 28, 1:08 AM CDT | HAIL 0.75 | Lawton, IA | |
| Jun 28, 1:15 AM CDT | HAIL 0.88 | Moville, IA | |
| Jun 28, 1:30 AM CDT | HAIL 0.88 | 2 Ene Moville, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1656 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 280548 SVRFSD IAC193-NEC043-280630- /O.NEW.KFSD.SV.W.0212.050628T0548Z-050628T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1248 AM CDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DAKOTA COUNTY IN NORTHEAST NEBRASKA WOODBURY COUNTY IN NORTHWEST IOWA * UNTIL 130 AM CDT * AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DAKOTA CITY...OR ABOUT 9 MILES SOUTH OF SIOUX CITY...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SALIX AROUND 100 AM CDT LAWTON AROUND 110 AM CDT MOVILLE AROUND 120 AM CDT THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4247 9654 4229 9655 4226 9598 4252 9600 $$ BT-
4 follow-up statements
000 WWUS53 KFSD 280558 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1256 AM CDT TUE JUN 28 2005 IAC193-NEC043-280630- /O.CON.KFSD.SV.W.0212.000000T0000Z-050628T0630Z/ WOODBURY IA-DAKOTA NE- 1256 AM CDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR DAKOTA AND WOODBURY COUNTIES... AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE FIRST STORM WAS LOCATED NEAR BRONSON...WHILE THE SECOND WAS JUST WEST OF SERGEANT BLUFF. THESE STORMS WERE MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SALIX AROUND 105 AM CDT MOVILLE AROUND 110 AM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4247 9654 4229 9655 4226 9598 4252 9600 $$ BT
000 WWUS53 KFSD 280602 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 102 AM CDT TUE JUN 28 2005 NEC043-280612- /O.CAN.KFSD.SV.W.0212.000000T0000Z-050628T0630Z/ DAKOTA NE- 102 AM CDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DAKOTA COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4249 9635 4229 9635 4226 9598 4256 9603 $$ IAC193-280630- /O.CON.KFSD.SV.W.0212.000000T0000Z-050628T0630Z/ WOODBURY IA- 102 AM CDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR WOODBURY COUNTY... AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BRONSON...OR ABOUT 11 MILES SOUTHEAST OF SIOUX CITY...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOVILLE AROUND 115 AM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4249 9635 4229 9635 4226 9598 4256 9603 $$ BT
000 WWUS53 KFSD 280612 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 110 AM CDT TUE JUN 28 2005 NEC043-280620- /O.CAN.KFSD.SV.W.0212.000000T0000Z-050628T0630Z/ DAKOTA NE- 110 AM CDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DAKOTA COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4253 9624 4230 9629 4239 9592 4256 9589 $$ IAC193-280630- /O.CON.KFSD.SV.W.0212.000000T0000Z-050628T0630Z/ WOODBURY IA- 110 AM CDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR WOODBURY COUNTY... AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MOVILLE...OR ABOUT 15 MILES EAST OF SIOUX CITY...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PIERSON AT AROUND 125 AM AT 108 AM... PENNY SIZED HAIL WAS REPORTED IN LAWTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4253 9624 4230 9629 4239 9592 4256 9589 $$ BT
000 WWUS53 KFSD 280617 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 116 AM CDT TUE JUN 28 2005 NEC043-280626- /O.CAN.KFSD.SV.W.0212.000000T0000Z-050628T0630Z/ DAKOTA NE- 116 AM CDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DAKOTA COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4253 9624 4230 9629 4239 9592 4256 9589 $$ IAC193-280630- /O.CON.KFSD.SV.W.0212.000000T0000Z-050628T0630Z/ WOODBURY IA- 116 AM CDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR WOODBURY COUNTY... AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MOVILLE...OR ABOUT 18 MILES EAST OF SIOUX CITY...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PIERSON AT 125 AM AT 115 AM...NICKEL SIZED HAIL AND 40 MPH WINDS WERE REPORTED IN MOVILLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. LAT...LON 4253 9624 4230 9629 4239 9592 4256 9589 $$ BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:20 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 27, 8:20 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 820 PM CDT MON JUN 27 2005 .DISCUSSION... AFTERNOON CONVECTION FIRED JUST SOUTH AND EAST OF THE CWA...AND IS CURRENTLY PROGRESSING EAST INTO WISCONSIN AND EASTERN IOWA. THIS TURNS OUR ATTENTION TO NE PANHANDLE/SW SD CONVECTION. BOTH GFS AND ETA CRANK THE LOW LEVEL JET TONIGHT...AND FOCUS IT ACROSS ABOUT NORTHEAST NE AFTER 06Z. HAVE TO USE YOUR IMAGINATION A LITTLE WITH ETA SINCE IT HAS CONVECTION IN CENTRAL NE. LATEST VISIBLE SATELLITE IMAGERY SHOWS RETURNING DEEPER MOISTURE STRETCHING FROM AROUND KOGA-SOUTH OF KONL-KORC AT 0015Z. 500M-1500M PROFILER WINDS ALSO INDICATING A SLIGHT BACKING OF THE WINDS FROM KS INTO NE. HEATED OUT SFC BOUNDARY LIES VERY NEAR INTERSTATE 80...WHILE WEAK COLD FRONT STRETCHES FROM CENTRAL NE INTO SE SD. SO...QUESTION BECOMES WHERE WILL CONVECTION FIRE...IF IT CAN...AS LOW LEVEL JET INCREASES IN STRENGTH. FORECAST SOUNDINGS SHOW A DECENT AMOUNT OF ELEVATED INSTABILITY...ESPECIALLY SOUTH OF INTERSTATE 90. LATEST LBF SOUNDING SUPPORTS THIS WITH ABOUT 3100 J/KG OF CAPE ABOVE CAP. DEEP MIXED LAYER AS WELL FROM ABOUT 850MB-500MB. AS FOR MODELS...NGM AND RUC DO NOT EVEN KNOW THAT WESTERN HIGH PLAINS CONVECTION EXIST...SO NEED TO DISREGARD. ETA AND GFS BOTH ACKNOWLEDGE CONVECTION...BUT TAKE IT ON DIFFERENT PATHS. ETA TAKES EVERYTHING THROUGH NEBRASKA...WHILE THE GFS TAKES ACTIVITY ACROSS SOUTHERN SD. SO...AS OF 01Z...GFS HANDLING CONVECTION A LITTLE BETTER. POTENTIAL LAYER FOR FORCING LIKELY AROUND 800MB...AND THIS SUPPORTS KEEPING BEST CHANCE FOR CONVECTION CLOSER TO SD/NE BORDER...OR SLIGHTLY INTO SOUTHERN SD. THE 850MB-800MB CAPE AXIS LIES ALONG THIS PATH WITH THE 850-500MB LAPSE RATE GRADIENT NEAR THERE AS WELL. ELEVATED SHEAR ENOUGH TO SUPPORT SEVERE AS WELL OVERNIGHT...ESPECIALLY ALONG MO RIVER. SO...BUMPED POPS UP EALRY IN THE SOUTHWEST AND REMOVED FROMT HE SOUTHEAST...AND WILL NOW BE BUMPING POPS A LITTLE HIGHER IN THE FAR SOUTH AND SOUTHWEST. 08 .PREV DISCUSSION... FRONTAL ZONE WORKING EWRD AT A BLISTERING 5 KTS FM JUST W OF KMML TO KFSD TO W OF KYKN AT 20Z. EFFECT OF TAIL FM EARLIER SHORT WAVE MOVING THRU MN WANING...AND WATCHING NEXT UPSTREAM PV LOBE SWINGING TOWARD SERN SD. NORMALLY IS A GOOD SETUP FOR CONVECTIVE DEVELOPMENT AS FAR AS TIMING...BUT AIRMASS NOT HIGH QUALITY FROM A MOISTURE STANDPOINT NEAR THE FRONTAL ZONE WITH MOISTURE QUITE SHALLOW DUE TO PREVALENCE OF SW FLOW OFF SFC. FRONTAL ZONE IS NOT VERY CONVERGENT EITHER. INSTABILITY IS NOT QUITE AS HIGH AS EARLIER EXPECTED DUE TO CI FROM MID LVL ACTIVITY ACRS ERN NEBRASKA AND WRN IA. THEREFORE... SEVERE THREAT LKLY EVEN A BIT MORE LIMITED THIS EVENING...AND MAINLY LIMITED TO ISOLD LARGE HAIL AND HIGH WINDS E OF A KMML TO KSUX EARLY EVNG. FRONTAL ZONE WL HAVE A FAIRLY LIMITED PUSH OVERNIGHT...SLOWING UP JUST TO S OF CWA BY EARLY WED...WITH DRY AIR PUSH EVEN MORE LIMITED INTO NRN CWA. LATE TONIGHT...WL HAVE TO WATCH FOR CONVECTION ORIGINATING IN UPSLOPE FLOW TO W TO SHIFT EWRD ALG SRN TIER... WARRANTING NO BETTER THAN CHC POPS AT THE MOMENT. MORNING CONVECTION WILL LINGER ACROSS NORTHWEST IOWA EARLY. THEN RIDGING ALOFT DEVELOPS ACROSS THE AREA THROUGH THE REMAINDER OF THE DAY. THIS IS EXPECTED TO SUPPRESS CONVECTION INTO LATE AFTERNOON. A COOLER EASTERLY FLOW WILL ALSO BRING DRIER AIR INTO SW MN AND EAST CENTRAL SD AND WITH COOLER AIR...TEMPS EXPECTED TO REMAIN IN THE 80S ACROSS THE CWA WITH KMML REMAINING IN THE LOWER 80S. A WEAK WAVE MOVES INTO THE AREA LATE AFTERNOON. MODELS REALLY DIFFER ON AMOUNT OF INSTABILITY BUT HAVE GENERALLY FOLLOWED THE NAM AS GFS CONVECTIVE BULLSEYE BRINGS TOO MUCH STABLE AIR TOO FAR SOUTH. DESPITE THAT... WITH THE BOUNDARY FROM ERN NEBRASKA INTO SW SD THERE IS REALLY NO BOUNDARY TO FOCUS CONVECTION ALONG SO KEPT CONVECTION CHC TO 20 AND 30 PERCENT ACROSS THE AREA - CLOSEST TO WHERE FLOW GOES FROM SE TO EAST. AFTER TUESDAY AFTERNOON...FOLLOWED THE GFS WHICH SHOWS RIDGING OVER THE CWA AFTER TUESDAY AFTERNOON AS A STRONG WAVE MOVES INTO THE ROCKIES. CONTINUED THE CHANCE OF CONVECTION TUESDAY NIGHT ACROSS THE NRN CWA BUT WITH RIDGING BELIEVE THAT THE THREAT IS LOW ACROSS THE CWA. ON WEDNESDAY UPPER WAVE AND FRONT APPROACH. THIS SHOULD BE A VERY STRONG FRONTAL CIRCULATION. AHEAD OF THE FRONT...THE ATMOSPHERE WILL BE CAPPED AS 700 MB TEMPS RISE TO 12C. HOWEVER...WITH MOISTURE POOLING ALONG THE BOUNDARY PUSHING DEW POINTS TOWARD 70 AND MID LEVEL LIFT COOLING TEMPS AT THE CAP LEVEL...EXPECT CONVECTION TO DEVELOP BY EARLY AFTERNOON BETWEEN THE JAMES RIVER AND I29. THIS CONVECTION SHOULD PROGRESS TO THE EAST INTO SW MN AND NW IA BY LATE AFTERNOON. SEVERE THREAT WOULD SEEM TO BE LIMITED AS LARGE SCALE ASCENT WILL ALLOW ENTIRE FRONT TO LIGHT UP. BIGGEST THREAT WOULD APPEAR TO BE DAMAGING WINDS AS DRY AIR AT MID LEVELS ALLOWS FOR DOWNBURSTS IN STRONGER CELLS. CONVECTION WILL END BY MIDNIGHT ACROSS NORTHWEST IOWA WITH MUCH COOLER AND DRIER AIR MOVING IN. ON THURSDAY...EXPECT THAT TEMPS WILL BE IN THE 70S OVER MUCH OF THE AREA. WITH MUCH COOLER AIR ALOFT...EXPECT CU TO DEVELOP ACRS SW MN AND NW IA AS WELL. THURSDAY NIGHT WILL SEE HIGH PRESSURE MOVE ACROSS THE AREA ALLOWING FOR GOOD RADIATIVE COOLING. MOST LOCALES WILL FALL INTO THE 50S. IN THE EXTENDED...FOLLOWED THE THE 00Z GFS/00Z ECMWF. FRIDAY LOOKS TO BE ANOTHER COOL AND DRY DAY AS RETURN FLOW SLOWLY SETS UP. TEMPS WILL BE A COUPLE DEGREES WARMER THAN THURSDAY. STRONG SOUTHERLY JET WILL SET UP FRIDAY NIGHT AND SATURDAY AND HELP KEEP MIN TEMPS IN THE 60S ACROSS THE CWA. SATURDAY WILL BE WARM AND INCREASINGLY HUMID AS TEMPS RISE INTO THE 80S. FOR NOW KEPT CONVECTION OUT OF THE FORECAST LATE FRIDAY NIGHT AND SATURDAY AS THERE DOES NOT APPEAR TO BE A SIGNIFICANT UPPER WAVE TO FOCUS CONVECTION. HOWEVER...SATURDAY NIGHT STRONG UPPER LEVEL WAVE DOES APPROACH AND WITH STRONG WARM ADVECTION WOULD EXPECT OVERNIGHT CONVECTION TO DEVELOP. THE COLD FRONT WILL MOVE ACROSS THE CWA ON SUNDAY BRINGING A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. COOLER AND DRIER AIR WILL MOVE IN ON INDEPEDENCE WITH NEAR NORMAL TEMPS AND NO CHANCE OF PRECIP. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && CHAPMAN/SCHUMACHER
Hazardous weather outlook, Jun 27, 11:37 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1137 AM CDT MON JUN 27 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1137 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL CONTINUE TO DRIFT ACROSS NORTHWEST IOWA MIDDAY SOUTHEAST OF A LINE FROM SMITHLAND TO SPENCER. STRONGER STORMS MAY PRODUCE SOME PEA SIZE HAIL AND BRIEF HEAVY RAINFALL. BY LATE AFTERNOON...ISOLATED THUNDERSTORMS WILL DEVELOP ALONG A LINE FROM MARSHALL...TO NEAR SIOUX FALLS...TO YANKTON. INITIAL STORMS ARE LIKELY TO HAVE A THREAT FOR HAIL TO GOLFBALL TO HEN EGG SIZE AND DAMAGING WIND GUSTS TO 70 MPH. THIS AREA OF STORMS WILL PROGRESS EAST AND SOUTHEAST THROUGH THE EVENING INTO NORTHWEST IOWA WITH A TENDENCY TO ORGANIZE INTO A BETTER DAMAGING WIND THREAT ACROSS NORTHWEST IOWA THROUGH 10 PM. MORE WIDESPREAD THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TONIGHT ACROSS NORTHERN NEBRASKA AND SOUTHERN SOUTH DAKOTA...MOVING EASTWARD LATE TONIGHT. ELEVATED INSTABILITY WOULD BRING A THREAT OF HAIL TO QUARTER SIZE WITH THESE STORMS...AS WELL AS DAMAGING WINDS OF AROUND 65 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THESE WILL BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT AS A WARM FRONT MOVES NORTH ACROSS THE REGION. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE TUESDAY EVENING AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM SOUTHEAST OF A LINE FROM MARSHALL TO YANKTON. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:26 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Woodbury | 49 min |
| Jun 28, 1:35 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Woodbury | 40 min |
| Jun 28, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.